MAUDE Adverse Event Report: ALCON GRIESHABER AG FINESSE FLEX LOOP DSP; SPATULA, OPHTHALMIC

ALCON GRIESHABER AG FINESSE FLEX LOOP DSP; SPATULA, OPHTHALMIC
Catalog Number 338.27
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is provided in sections d.9, h.3, h.6 and h.11.The returned instrument was received at the manufacturing site in its outer blister, covered with they tyvek lid foil showing the batch information.The inner blister that offers protection during shipment was not used.The returned device evidently shows macroscopic signs of damage, namely that the metal tube is broken off close to the plastic tip.There are signs of surgery residue.The broken off tube was not contained in the shipment.The returned instrument was visually inspected with the aid of a photomicroscope using various magnifications.From the deformation at the breaking site, it can be seen that the tube was bent too far until it eventually broke off.As the blister was opened by the customer, the product was handled.Therefore, the point in time when the defect occurred can no longer be determined, nor can the strain put on the device be reconstructed.The customer's complaint is therefore confirmed but the root cause cannot be identified by this investigation.A review of the device history record traceable to the reported lot numbers, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.Non-conformance report provided by originator.A non-conformance based review of the lot number was performed and did not reveal any potential contributing factors to the reported complaint.No root cause for the customers reported event could be determined, since the situation that lead to the instrument failure cannot be reconstructed.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all manufacturer products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.The complaint data will continue to be monitored for evidence of adverse trending and further action will be taken, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during combination surgery when removing an ophthalmic loop from inside the eye, the tip of loop was torn off and fell back into the eye, but it remained inside the trocar, so it was removed again during the same surgery.The surgery was completed after replacing the product with another one.There was no patient harm.

Brand Name
FINESSE FLEX LOOP DSP
Common Device Name
SPATULA, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23300870
Report Number3003398873-2025-00388
Device Sequence Number13271189
Product Code HND
UDI-Device Identifier07612717071452
UDI-Public(01)07612717071452(17)260930(11)231016(10)168Y9T
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number338.27
Device Lot Number168Y9T
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/21/2025
Supplement Date Received by Manufacturer10/30/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM
Patient SexUnknown